Bisoprolol is a beta blocker and it's job is to slow down the heart rate. I was on this drug until a 48 hour tape picked up my heart rate at night as 33 when it ought to be between 60-100. If your husband's symptoms started after starting on this drug I would be inclined to have a chat with the GP or cardiologist who prescribed it. There is a multitude of medication for AF sufferers. Something else may suit him better. You say he is devastated so therefore stressed. Heart medics will tell you to avoid stress as it can trigger an AF episode. It's a nasty, sneaky complaint which can make you feel as if your time is up but it is the most common heart complaint in the UK. I use an excellent forum on Health Unlocked. Fellow sufferers with some very good advice and support. Dr. Sanjay Gupta, a cardiologist in York, has a series of short videos on You Tube covering every aspect of heart issues. I really recommend these. The British Heart Foundation have a very informative magazine which your husband can subscribe to as well. Lots of help out there. I wish him well. XXX.